Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

medicine

Posted by on Jan. 24, 2013 at 12:15 PM
  • 5 Replies
  • 199 Total Views

my son will started on Daytrana its adhd medicine it's a patch he starts tomorrow can anyone give my anything on this medicine or tips or if it's a good medicine

by on Jan. 24, 2013 at 12:15 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-5):
mommystar3
by Member on Jan. 24, 2013 at 12:49 PM

well after having a little meltdown this morning with tears and all ... what I will tell you is this Daytrana works great when it works ... at some point in the day yesterday the patch came 1/2 off and my ds8 was wound up all evening to the point that homework was a nightmare and I eventually gave up.. when he's like that he can't mentally slow down enough to be able to learn or retain...This morning was awful also ... I put it on him at 6am and by 8am I still wasn't seeing the effect so I'm wondering if I  have a bad batch or he needs an increase in dose ..

However,after having said that, I will say this - when it works it's WONDERFUL and you will see the difference...

What dose are they starting your son at ?  we started at 10mg and I noticed nothing different at all for about a week though his teacher said she didn't have to constantly remind him to stay to task ... tried 15mg and then I saw the improvement ... It just depends on the individual child how much works ..

Things I noticed were  mild nausea (gone away now), a little irritability at times, and finger picking which still occurs but not too bad and we are living with it... not too bad as far as side effects go

Tips : Put it on him why hes still sleeping because it takes 2-3 hrs to kick in

Use vaseline type lotion to remove the left over adhesive when you remove it ( there will most likely be a red square but my sons goes away by the next day and I don't use anything but the lotion to remove the adhesive ... )



mommystar3
by Member on Jan. 24, 2013 at 1:01 PM

oh and one more tip .. Feed him a big breakfast and let him eat a lot later in the evening because during the day the appetite is not as great... my son often isn't hungry till 6-8pm once the med starts wearing off so I let him eat dinner late and then hes often hungry again right before bed so I let him eat again ... trying to keep his weight up because these meds can cause them to lose weight..

also doctor suggested Carnation breakfast drinks for added nutrition cause my son is such a picky eater so I at least try to get him to drink that during the day if he won't eat much ... and I give him him one often with his breakfast I try not to give it everyday so he don't get sick of it .

dolphins39
by on Jan. 24, 2013 at 1:13 PM

thanks for the tip there going to start him out on 15mg the picky eater part my son is really really a picky eater and i hate it..Lol every medicine he is on he gets all kinds of tics from them picky at his fingers blinking eyes pick his lip all kinds of thing..thank you

MomOfOneCoolKid
by Bronze Member on Jan. 24, 2013 at 10:26 PM

Good Luck mom :)

dolphins39
by on Jan. 25, 2013 at 8:25 PM

how long will he have the redness on him

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)